Headache and high heart rate after using Minoxidil?

I'm 21 yearsold male. I'm experiencing a pounding headache for 3 days as well as a high heart rate reaching 120 bpm or more and My normal heart rate is 60. N.B. 1- I consumed a lot of caffeine lately and stopped for 3 days. 2- I'm using minoxidil for hair recovery

Doctor Answers 4

Rapid Heart rate with Minoxidil

What your describing can be very scary.  I recommend you discontinue the Minoxidil and visit a physician if you have other incident. 

Headache and high heart rate

it could be a side effect of either the minoxidil or the caffeine usage. I would recommend being seen by the physician who prescribed the minoxidil, and if you are having persistent tachycardia to be seen at an urgent care clinic or emergency room. 

Rae Lynne Kinler, MD
Chicago Physician

Minoxidil side effects

In my opinion the issues could be related to topical Minoxidil side effects. Please stop the medication and contact that doctor inmediately who prescribed the medication.

David Perez-Meza, MD
Spain Hair Restoration Surgeon

Minoxidil side effects

Minoxidil can lower blood pressure and raise heart rate in some people. Usually they are temporary.  Urgent in person medical attention is necessary and appropriate (rather than online) if the heart rate elevations persist. Often the emergency department is the most appropriate place for evaluation of persistent tacchycardias. Minoxidil must be respected, even when applied topically. Side effects on the heart are possible - rarely abnormal heart rhythms can develop that need medical intervention. 

Overall, serious side effects are very rare with topical minoxidil. But like any medication, one needs to get appropriate medical attention if worrisome side effects develop.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.